66.6K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen - 3 years in

4 REPLIES 4
runawaygirl248
Member

Re: Tamoxifen - 3 years in

Hi Claire

Thanks for your reply.

Yeah I've also tried different brands to see if the side effects differ and they did. I ended up settling for the Relon Chem brand in the end - our pharmacy could only obtain 3 different brands.

I have another meeting with the Oncologist on 8th July so will see what we agree from there but I envisage regular breaks from the Tamoxifen will be the plan.

Jo x

runawaygirl248
Member

Re: Tamoxifen - 3 years in

Hi Beside the seaside

 

Thank you for your reply, interesting what you said about your effects levelling off during the break as I was the same after around 5 weeks but I still enjoyed the feeling of being more like "me". Ive been back on Tamoxifen around 4 weeks now and all the side effects I was originally experiencing have pretty much returned. I have a meeting with the Oncologist again on 8th July to discuss. He said he would be extremely uncomfortable me not taking Tamoxifen but at the moment I dont see me taking the Tamoxifen for another 7 years without some sort of a regular break.

I think I will give the helpline a call and have a chat like you did and aee if that helps too.

Jo x

 

Beside the seaside
Member

Re: Tamoxifen - 3 years in

Hi Jo,

I haven’t been taking Tamoxifen as long as you, only since November but have recently had a break from it and also felt so much better, like me again, although it did level out a bit after an initial high.  I spoke with an oncologist this week and was told ER + score was 8 (scored from 0-8) so he strongly recommended I restart.  I have done so and am trying to be positive and doing what I can do e.g. he suggested taking at a different time of day and a friend said (and other people on the forum have also said) different brands can have different side effects so whenI get my next prescription I’ll ask for a different one. He’s going to ring me again in 2 months to see about side effects (mine sound similar to yours) and said he might suggest either an antidepressant or hormonal profile (I don’t know what this is).  Obviously I’m nervous about the same symptoms coming back as it was making life difficult e.g. I had to take time off work as couldn’t cope but don’t know what to do about going back.  I rang up the BC Now helpline and had a long conversation with one of the breast cancer nurses which I found really helpful.  One of the things she said to me was imagine you’ve made the decision both ways and see which gives you the most peace. I think it’s a really hard decision, hope you find a way through it.

smclaire
Member

Re: Tamoxifen - 3 years in

Hi Jo I was diagnosed in 2019 aged 45. I was pre menopausal so started tamoxifen and zoladex following chemo I also had an onc score of 32 . My oncologist felt the hormone therapy was more important than chemo, I was stage 1 grade 2 no lymph node involvement.

whilst on Tamoxifen I found a huge difference in the different brands and at one point cried in the pharmacy because they gave me a brand that I knew made me feel so bad but I got my Dr to prescribe a particular brand that I did get on with and felt fine. 
My Onc after about 6 months wanted me to change to an AI so I’ve been on Exemestane for a year and again it’s the same with different brands. I don’t get mood swings but I do suffer with joint pain. Otherwise I feel fine.

so it may be worth trying a different brand? I kept a note of each one and it’s effects. 
Also there are alternatives to tamoxifen even if you are pre menopausal.

good luck

claire

runawaygirl248
Member

Tamoxifen - 3 years in

Hi everyone

I was diagnosed with a grade 3 ER+ tumour back in October 2017 at the age of 39 and had lumpectomy, 6 rounds of chemo, 20 sessions of radiotherapy and then prescribed 10 years of Tamoxifen. I started Tamoxifen a week after finishing radiotherapy so have been on the drug 3 years.

I am having a difficult time with Tamoxifen - very low mood, apathy, depression like symptoms, fatigue, loss of libido, brain fog, lack of concentration, headaches, disturbed sleep, irregular periods and joint pains. I spoke to the Oncologist over 6 weeks ago and we agreed a 4 week break. The break from Tamoxifen was great and all of my symptoms eased and I felt ao much more like me pre treatment - my husband, friends and family noticed the difference too.

I have now been back on the drug 10 days and my symptoms have started to return noticeably the very low mood, sleep problems, fatigue hot flushes, headaches and general apathy for life. I have a review again early July to discuss what I am going to do going forward. My Tamoxifen benefit is 8% which is nearly 3 x times that of the chemo I had apparently and my Oncotype score of 33 put me in a higher risk of recurrence category. The Oncologist originally said he would be very uncomfortable if I came off the drug. For me I feel I have no quality of life taking the drug. 

I feel so conflicted with taking it or not taking it as I am scared of recurrence but equally I feel so **** when on the drug like what is the point?!

Has anyone else faced a similar situation?

Thanks

Jo